Alert archive / Georgia / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 157, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Aug 12, 2015, 6:20 PM EDT for Liberty County, McIntosh County, Georgia. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 12, 2015, 6:20 PM EDT (22:20 UTC)
- Expired
- Aug 12, 2015, 7:15 PM EDT
- In force
- 55 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Liberty County, GA, McIntosh County, GA
The radar
The Charleston,SC radar (KCLX), 119 km from the middle of the area, began a volume at 22:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 10.3 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2095 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 739 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
514
WUUS52 KCHS 122220
SVRCHS
GAC179-191-122315-
/O.NEW.KCHS.SV.W.0157.150812T2220Z-150812T2315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
620 PM EDT WED AUG 12 2015
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR PORTIONS OF...
LIBERTY COUNTY IN SOUTHEASTERN GEORGIA...
MCINTOSH COUNTY IN SOUTHEASTERN GEORGIA...
LIBERTY COUNTY IN SOUTHEASTERN GEORGIA...
* UNTIL 715 PM EDT
* AT 619 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 16 MILES EAST OF
TIBET...MOVING SOUTHEAST AT 10 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
RICEBORO...HARRIS NECK...ST. CATHERINES ISLAND...SAPELO ISLAND...
RETREAT...HALFMOON LANDING...SHELLMAN BLUFF AND SOUTH NEWPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
MOVE INDOORS IMMEDIATELY. IF THIS IS NOT POSSIBLE...AVOID OPEN
OUTDOOR SPACES AND REMAIN LOW. STAY AWAY FROM TALL OBJECTS SUCH AS
TREES AND UTILITY POLES.
REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.
&&
LAT...LON 3171 8147 3174 8126 3165 8113 3162 8113
3161 8115 3157 8116 3156 8118 3152 8118
3144 8123 3141 8127
TIME...MOT...LOC 2219Z 320DEG 8KT 3168 8133
HAIL...1.00IN
WIND...60MPH
$$
JRL3 follow-up statements
866
WWUS52 KCHS 122236
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
636 PM EDT WED AUG 12 2015
GAC179-191-122315-
/O.CON.KCHS.SV.W.0157.000000T0000Z-150812T2315Z/
LIBERTY GA-MCINTOSH GA-LIBERTY GA-
636 PM EDT WED AUG 12 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM EDT
FOR LIBERTY...MCINTOSH AND LIBERTY COUNTIES...
AT 636 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 15 MILES EAST OF
TIBET...MOVING SOUTHEAST AT 10 MPH.
HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
HARRIS NECK...ST. CATHERINES ISLAND...SAPELO ISLAND...HALFMOON
LANDING...SHELLMAN BLUFF...SOUTH NEWPORT AND BLACKBEARD ISLAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.
&&
LAT...LON 3169 8146 3172 8126 3165 8113 3162 8113
3161 8115 3157 8116 3156 8118 3152 8118
3144 8123 3141 8127
TIME...MOT...LOC 2236Z 333DEG 8KT 3163 8134
HAIL...0.88IN
WIND...60MPH
$$
JRL400
WWUS52 KCHS 122253
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
653 PM EDT WED AUG 12 2015
GAC179-191-122315-
/O.CON.KCHS.SV.W.0157.000000T0000Z-150812T2315Z/
LIBERTY GA-MCINTOSH GA-LIBERTY GA-
653 PM EDT WED AUG 12 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM EDT
FOR LIBERTY...MCINTOSH AND LIBERTY COUNTIES...
AT 653 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 15 MILES EAST OF
TIBET...MOVING SOUTHEAST AT 15 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
HARRIS NECK...SHELLMAN BLUFF...SOUTH NEWPORT AND BLACKBEARD ISLAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.
&&
LAT...LON 3169 8146 3170 8129 3161 8115 3157 8116
3156 8118 3152 8118 3147 8121 3148 8132
TIME...MOT...LOC 2253Z 321DEG 12KT 3158 8135
HAIL...<.75IN
WIND...60MPH
$$
JRL917
WWUS52 KCHS 122307
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
707 PM EDT WED AUG 12 2015
GAC179-191-122316-
/O.EXP.KCHS.SV.W.0157.000000T0000Z-150812T2315Z/
LIBERTY GA-MCINTOSH GA-LIBERTY GA-
707 PM EDT WED AUG 12 2015
...THE SEVERE THUNDERSTORM WARNING FOR LIBERTY...MCINTOSH AND LIBERTY
COUNTIES WILL EXPIRE AT 715 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
CHARLESTON.
LAT...LON 3169 8146 3170 8129 3161 8115 3157 8116
3156 8118 3152 8118 3147 8121 3148 8132
TIME...MOT...LOC 2303Z 320DEG 8KT 3158 8135
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 12, 3:11 PM EDT, 3 hours 9 minutes earlier.
Area forecast discussion, Aug 12, 3:11 PM EDT, 3 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 311 PM EDT WED AUG 12 2015 .SYNOPSIS... A WEAK COLD FRONT WILL PUSH SOUTH OF THE REGION LATE TONIGHT INTO THURSDAY...LINGERING NEARBY TO THE SOUTH FRIDAY...BEFORE DISSIPATING SATURDAY. ATLANTIC HIGH PRESSURE WILL EXTEND ACROSS THE AREA DURING THE EARLY AND MIDDLE PART OF NEXT WEEK AS A TROUGH DEVELOPS INLAND. && .NEAR TERM /THROUGH TONIGHT/... THROUGH LATE AFTERNOON...THE SOUTHWARD MOVING COLD FRONT AND SEA BREEZE HAVE INTERSECTED ALONG THE CHARLESTON AND COLLETON COUNTY COASTS WITH THE FRONTAL INFLECTION POINT POSITIONED ACROSS EASTERN BEAUFORT COUNTY. THE FRONT STRETCHES BACK INLAND ROUGHLY ALONG A METTER-SPRINGFIELD-BEAUFORT LINE PER 12/18Z SATELLITE...RADAR AND MANUAL MESOANALYSIS. SOUTH OF THE FRONT...THE ATMOSPHERE HAS BECOME QUITE UNSTABLE CHARACTERIZED BY MLCAPE 2000-2500 J/KG WITH LIFTED INDICES AS LOW AS -5 TO -8C. UPDRAFTS HAVE BEEN SLOW TO INTENSIFY SO FAR AFTERNOON OWING TO MEAGER LOW-LEVEL CONVERGENCE AND QUITE A BIT OF MID-LEVEL DRY AIR....HOWEVER BOTH SATELLITE AND MSAS SURFACE MOISTURE FLUX CONVERGENCE /SMC/ ANALYSIS INDICATE THIS IS STARTING TO CHANGE WITH TOWERING-AGITATED CUMULUS NOTED AND SMC VALUES NOW EXCEEDING 25G/KG/12HRS. EXPECT CONVECTION TO SLOWLY EXPAND SOUTH AND SOUTHWEST ALONG AND AHEAD OF THE FRONT THROUGH LATE AFTERNOON WITH THE HIGHER PROBABILITIES OF MEASURABLE RAINFALL OCCURRING ACROSS THE GEORGIA COASTAL COUNTIES. DCAPES IN THIS AREA ARE ALREADY >1300 J/KG ANY TSTMS WITH ROBUST UPDRAFTS WILL BE CAPABLE OF PRODUCING DAMAGE WINDS. TONIGHT...ACTIVITY WILL QUICKLY DISSIPATE THIS EVENING WITH THE LOSS OF INSOLATION AND THE COLD FRONT MEANDERS VERY SLOWLY TO THE SOUTH. EXPECT DRY CONDITIONS TO PREVAIL FOR MOST AREAS...ALTHOUGH AN ISOLATED SHOWER OR PERHAPS A TSTM COULD MOVE FROM OFF THE ATLANTIC AND IMPACT THE BEACHES LATE. ATTN SHIFTS TO POSSIBLE STRATUS AND FOG AS WINDS TIP NORTH/NORTHEAST AND SKIES CLEAR. THE RISK FOR FOG WILL BE HIGHEST IN AREAS THAT SEE RAIN THIS AFTERNOON...BUT NAM12/RAP 1000MB CONDENSATION PRESSURE DEFICIT PROGS SUGGEST A MOST AREAS HAVE A SOLID CHANCE OF SEEING SOME FOG EARLY THURSDAY MORNING. THE FOG COULD BECOME LOCALLY DENSE AT TIMES...ESPECIALLY IN/NEAR LOW LYING AREAS SUCH AS MARSHES... SWAMPS...DITCHES...CREEKS AND RIVERS. WILL EXPAND MENTION OF PATCHY FOG FOG ALL ZONES AND LET THE EVENING SHIFT TAKE A LOOK AT A FEW MORE MODEL RUNS BEFORE COMMITTING TO MORE AGGRESSIVE FOG WORDING. LOWS WILL RANGE FROM THE LOWER 70S INLAND TO THE UPPER 70S AT THE BEACHES. A FEW UPPER 60S ARE POSSIBLE IN SHELTERED INLAND LOCATIONS. && .SHORT TERM /THURSDAY THROUGH SATURDAY/... THURSDAY...THE REMNANT FRONT WILL BE STALLED ACROSS FAR SOUTHERN AREAS WHILE TO ITS NORTH WE WILL SEE SOMEWHAT DRIER AIR AS EXPANSIVE HIGH PRESSURE BUILDS IN. PWATS WILL BE BELOW 1.4" OVER MOST OF THE AREA WHICH IS PRETTY LOW FOR AUGUST. ANY CONVECTION SHOULD BE ISOLATED AND PRIMARILY DRIVEN BY THE SEA BREEZE. WE HAVE NO HIGHER THAN SLIGHT CHANCE POPS WITH HIGHEST VALUES FARTHER SOUTH WHERE THE MOISTURE WILL BE SLIGHTLY DEEPER. HIGH TEMPS WILL RANGE FROM MID 80S ALONG THE COAST TO LOWER 90S FAR INLAND. FRIDAY...A FAIRLY DRY AIRMASS WILL PERSIST WITH BROAD HIGH PRESSURE OVER THE REGION. PREVAILING NE WINDS WILL TIP TO A MORE ENE DIRECTION DURING THE AFTERNOON ALONG THE COAST AS THE SEA BREEZE DEVELOPS. WE COULD SEE ISOLATED SHOWERS OR TSTMS DURING THE AFTERNOON THOUGH COVERAGE WILL AGAIN BE FAIRLY LIMITED. HIGH TEMPS WILL AGAIN BE IN THE MIDDLE 80S AT THE BEACHES WITH 90-91F INLAND. SATURDAY...THE DIFFUSE FRONT TRANSITIONS INTO A COASTAL TROUGH OFFSHORE...AS SHORTWAVES SPIRAL IN FROM THE SOUTH. THAT ALONG WITH THE SEA BREEZE LOOK TO BE THE MAIN TRIGGERS FOR CONVECTION. WITH MOISTURE DEEPENING DURING THE DAY...WE SHOW A BIT BETTER COVERAGE ALONG THE COAST WITH 20-30 POPS. ONSHORE TRAJECTORY AND BETTER CLOUD COVERAGE WILL KEEP HIGHS IN THE UPPER 80S. && .LONG TERM /SATURDAY NIGHT THROUGH TUESDAY/... SUB TROPICAL ATLANTIC HIGH PRESSURE WILL BUILD ALOFT EARLY NEXT WEEK BEFORE THE MEAN EASTERN TROUGH ATTEMPTS TO RE-ESTABLISH ITSELF AGAIN BY THE MIDDLE WEEK. SIMULTANEOUSLY AT THE SURFACE...BERMUDA HIGH PRESSURE WILL BECOME THE DOMINANT FEATURE AS A PIEDMONT TROUGH SETS UP INLAND. WHILE THERE IS LITTLE FORCING FOR ASCENT ALOFT DUE TO THE ABSENCE OF ANY PROMINENT SHORT WAVES...A BETTER SUPPLY OF MOISTURE WILL SUPPORT AT LEAST 30-40 POPS...MAYBE EVEN LOCALLY HIGHER WHERE MESO-SCALE BOUNDARY INTERACTIONS OCCUR. NO EXTREMES IN TEMPS ARE ANTICIPATED. && .AVIATION /18Z WEDNESDAY THROUGH MONDAY/... KCHS...VFR. THERE ARE SOME SIGNALS THAT AN ISOLATED TSTM COULD GET CLOSE TO THE TERMINALS 20-22Z...BUT CONFIDENCE IN THIS IS QUITE LOW RIGHT NOW. WILL NOT INCLUDE A MENTION FOR THE 18Z TAF CYCLE. PATCHY FOG IS POSSIBLE JUST BEFORE SUNRISE. THE INTRODUCTION OF FOG MAY BE NEEDED AT THE 00Z OR 06Z TAF CYCLES AS DETAILS BECOME MORE APPARENT. KSAV...HIGH RESOLUTION MODELS CONTINUE TO SUGGEST THE TERMINAL WILL BE IMPACTED BY TSTMS ROUGHLY 18-21Z TIME FRAME. HAVE INCLUDED A TEMPO GROUP 19-21Z WITH 3SM TSRA FOR NOW. MAY NEED TO AMEND IF IT APPEARS CONDITIONS WILL BE WORST AND IFR CONDITIONS ARE CERTAINLY POSSIBLE. TSTMS SHOULD CEASE BY LATE AFTERNOON. VFR FOR MUCH OF THE NIGHT. DEPENDING ON WHETHER RAIN FALLS AT THE TERMINAL OR NOT...THE RISK FOR FOG COULD BE ELEVATED. WILL TREND WITH 6SM MIFG AND SCT004 FOR NOW. EXTENDED AVIATION OUTLOOK...THERE ARE NO CONCERNS WITH A GREATER THAN 30 PERCENT CONFIDENCE LEVEL. && .MARINE... TONIGHT...IT NOT ENTIRE CLEAR HOW FAR SOUTH THE FRONT WILL TRAVEL TONIGHT WITH THE VARIOUS MODEL GUIDANCE OFFERING A NUMBER OF POSSIBLE SOLUTIONS. POSSIBLE WIND DIRECTIONS RANGE FROM NORTH TO NORTHEAST TO SOUTH. OPTED TO SIDE WITH THE MORE CONSISTENT GFS WHICH SHOWS WINDS GRADUALLY TIPPING NORTHEAST ACROSS MOST LEGS BY SUNRISE TUESDAY. SPEEDS WILL REMAIN 10 KT OR LESS WITH SEAS 1-2 FT. THURSDAY THROUGH FRIDAY...A REMNANT AND QUASI-STATIONARY FRONT WILL BE SITUATED NEAR OR SOUTH OF THE LOCAL WATERS...AS HIGH PRESSURE PREVAILS FROM THE CENTRAL STATES TO THE DELMARVA. GRADUALLY THE GRADIENT BECOMES SOMEWHAT PINCHED BETWEEN THESE TWO FEATURES... WITH WINDS ON THURSDAY 10-15 KT AND CLOSER TO 15 KT SUSTAINED ON FRIDAY. ONSHORE FETCH WILL BUMP SEAS TO 3 FT OR SO THURSDAY...WITH 4 OR PERHAPS 5 FEET ON FRIDAY. SATURDAY THROUGH MONDAY...AN INVERTED TROUGH OUT NEAR THE GULF STREAM SATURDAY WILL FALL APART AS ATLANTIC RIDGING GRADUALLY OVERSPREADS THE WATERS FROM THE EAST INTO EARLY NEXT WEEK. WINDS AND SEAS WILL SLOWLY COME DOWN THROUGH THE PERIOD. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. && ST/JRL
Hazardous weather outlook, Aug 12, 3:00 PM EDT, 3 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 300 PM EDT WED AUG 12 2015 AMZ330-350-GAZ087-088-099-100-114-115-SCZ040-042>045-050-052-131900- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-JENKINS- SCREVEN-CANDLER-BULLOCH-TATTNALL-EVANS-ALLENDALE-HAMPTON- INLAND COLLETON-DORCHESTER-INLAND BERKELEY-CHARLESTON-TIDAL BERKELEY- 300 PM EDT WED AUG 12 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME. GAZ101-116>119-137>141-SCZ047>049-051-131900- EFFINGHAM-INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM- LONG-INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- INLAND JASPER-BEAUFORT-COASTAL COLLETON-COASTAL JASPER- 300 PM EDT WED AUG 12 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SEVERE THUNDERSTORMS...AN ISOLATED SEVERE THUNDERSTORMS WITH DAMAGING WINDS IS POSSIBLE THROUGH EARLY EVENING. STAY TUNED TO NOAA WEATHER RADIO FOR LATER STATEMENTS AND POSSIBLE WARNINGS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... PLEASE RELAY ANY REPORTS OF HAZARDOUS WEATHER INCLUDING...BUT NOT LIMITED TO LARGE HAIL...DAMAGING WINDS...AND FLOODING TO THE NATIONAL WEATHER SERVICE IN CHARLESTON AT 1-888-383-2024. AMZ352-354-374-131900- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 300 PM EDT WED AUG 12 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. STRONG THUNDERSTORMS...SCATTERED SHOWERS AND THUNDERSTORMS WILL IMPACT THE COASTAL WATERS THROUGH EARLY EVENING. A FEW OF THE STORMS WILL BE CAPABLE OF PRODUCING WINDS IN EXCESS OF 35 KT...CLOUD TO WATER LIGHTNING AND HEAVY RAIN REDUCING VISIBILITIES TO LESS THAN 1 NM. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... PLEASE RELAY ANY REPORTS OF HAZARDOUS WEATHER INCLUDING...BUT NOT LIMITED TO LARGE HAIL...DAMAGING WINDS...AND FLOODING TO THE NATIONAL WEATHER SERVICE IN CHARLESTON AT 1-888-383-2024.
In the hours before
Special weather statement, Aug 12, 2:22 PM EDT, 3 hours 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
222 PM EDT WED AUG 12 2015
SCZ049-050-121845-
CHARLESTON SC-COASTAL COLLETON SC-CHARLESTON SC-
222 PM EDT WED AUG 12 2015
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF CHARLESTON COUNTY
UNTIL 245 PM EDT...
AT 221 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
EDISTO BEACH...MOVING EAST AT 70 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
EDISTO BEACH...SEABROOK ISLAND AND EDISTO ISLAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO. YOU CAN ALSO EMAIL YOUR
REPORT TO CHS.SKYWARN@NOAA.GOV.
&&
LAT...LON 3256 8019 3248 8033 3247 8040 3247 8042
3250 8043 3249 8046 3250 8050 3257 8043
3258 8040 3255 8042 3258 8039 3260 8032
3257 8016
TIME...MOT...LOC 1821Z 281DEG 59KT 3249 8024
CBSpecial weather statement, Aug 12, 2:52 PM EDT, 3 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
252 PM EDT WED AUG 12 2015
SCZ048-121915-
BEAUFORT SC-BEAUFORT SC-
252 PM EDT WED AUG 12 2015
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BEAUFORT COUNTY UNTIL
315 PM EDT...
AT 251 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
FRIPP ISLAND...OR 11 MILES EAST OF PORT ROYAL...MOVING SOUTHEAST AT
15 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
FRIPP ISLAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BEACHES ARE ESPECIALLY DANGEROUS DURING THUNDERSTORMS BECAUSE
LIGHTNING WILL USUALLY STRIKE THE TALLEST OBJECT IN THE VICINITY.
MOVE OFF BEACHES AND GET IN A STURDY STRUCTURE OR AUTOMOBILE
IMMEDIATELY. MANY PEOPLE HAVE BEEN KILLED BY LIGHTNING ON BEACHES IN
THE SOUTHEASTERN UNITED STATES.
&&
LAT...LON 3234 8046 3231 8044 3232 8045 3232 8046
3230 8052 3228 8055 3228 8058 3235 8063
3245 8048 3241 8046 3241 8043 3238 8043
TIME...MOT...LOC 1851Z 319DEG 15KT 3235 8050Special weather statement, Aug 12, 2:59 PM EDT, 3 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
259 PM EDT WED AUG 12 2015
GAZ116-117-119-138-139-141-121930-
COASTAL CHATHAM GA-INLAND LIBERTY GA-COASTAL CHATHAM GA-
COASTAL BRYAN GA-INLAND BRYAN GA-COASTAL BRYAN GA-COASTAL LIBERTY GA-
COASTAL MCINTOSH GA-COASTAL LIBERTY GA-INLAND LIBERTY GA-
COASTAL MCINTOSH GA-INLAND BRYAN GA-
259 PM EDT WED AUG 12 2015
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF LIBERTY...MCINTOSH...
BRYAN...CHATHAM AND LIBERTY COUNTIES UNTIL 330 PM EDT...
AT 259 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
KELLER...OR 10 MILES SOUTHEAST OF RICHMOND HILL...MOVING SOUTHEAST AT
15 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
ST. CATHERINES ISLAND...KELLER...SUNBURY...HALFMOON LANDING...FORT
MCALLISTER...BELFAST AND BLACKBEARD ISLAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO. YOU CAN ALSO EMAIL YOUR
REPORT TO CHS.SKYWARN@NOAA.GOV.
&&
LAT...LON 3181 8134 3191 8118 3181 8104 3177 8106
3172 8113 3162 8113 3156 8118 3152 8118
3148 8120
TIME...MOT...LOC 1859Z 326DEG 14KT 3180 8122Special weather statement, Aug 12, 3:22 PM EDT, 2 hours 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
322 PM EDT WED AUG 12 2015
SCZ048-121945-
BEAUFORT SC-BEAUFORT SC-
322 PM EDT WED AUG 12 2015
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BEAUFORT COUNTY UNTIL
345 PM EDT...
AT 322 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
FRIPP ISLAND...OR 12 MILES SOUTHEAST OF PORT ROYAL...MOVING SOUTH AT
5 MPH.
DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
FRIPP ISLAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BEACHES ARE ESPECIALLY DANGEROUS DURING THUNDERSTORMS BECAUSE
LIGHTNING WILL USUALLY STRIKE THE TALLEST OBJECT IN THE VICINITY.
MOVE OFF BEACHES AND GET IN A STURDY STRUCTURE OR AUTOMOBILE
IMMEDIATELY. MANY PEOPLE HAVE BEEN KILLED BY LIGHTNING ON BEACHES IN
THE SOUTHEASTERN UNITED STATES.
&&
LAT...LON 3225 8065 3225 8063 3226 8064 3239 8058
3235 8045 3234 8046 3231 8044 3232 8046
3228 8055 3228 8059 3226 8062 3223 8063
3222 8064 3222 8067
TIME...MOT...LOC 1922Z 001DEG 6KT 3230 8051Special weather statement, Aug 12, 5:37 PM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
537 PM EDT WED AUG 12 2015
GAZ116-117-138-139-122200-
INLAND LIBERTY GA-COASTAL BRYAN GA-INLAND BRYAN GA-COASTAL BRYAN GA-
COASTAL LIBERTY GA-COASTAL LIBERTY GA-INLAND LIBERTY GA-
INLAND BRYAN GA-
537 PM EDT WED AUG 12 2015
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF LIBERTY...MCINTOSH...
BRYAN AND LIBERTY COUNTIES UNTIL 600 PM EDT...
AT 536 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
SUNBURY...OR 10 MILES SOUTH OF RICHMOND HILL...MOVING SOUTH AT 15
MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
RICEBORO...ST. CATHERINES ISLAND...SUNBURY...RETREAT...HALFMOON
LANDING AND BELFAST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3162 8122 3164 8124 3165 8127 3165 8142
3164 8143 3166 8146 3184 8140 3184 8123
3167 8113 3162 8113
TIME...MOT...LOC 2136Z 000DEG 13KT 3179 8133Special weather statement, Aug 12, 6:08 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
608 PM EDT WED AUG 12 2015
GAZ116-117-138>141-122300-
INLAND LIBERTY GA-COASTAL BRYAN GA-INLAND BRYAN GA-COASTAL BRYAN GA-
COASTAL LIBERTY GA-COASTAL MCINTOSH GA-COASTAL LIBERTY GA-
INLAND MCINTOSH GA-INLAND LIBERTY GA-COASTAL MCINTOSH GA-
INLAND BRYAN GA-
608 PM EDT WED AUG 12 2015
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF LIBERTY...MCINTOSH...
AND BRYAN COUNTIES UNTIL 700 PM EDT...
AT 608 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
RETREAT...OR 16 MILES EAST OF TIBET...MOVING SOUTHEAST AT 10 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
RICEBORO...HARRIS NECK...ST. CATHERINES ISLAND...SUNBURY...RETREAT...
HALFMOON LANDING...PINE HARBOR AND SHELLMAN BLUFF.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLOODING OF LOW LYING AND POOR DRAINAGE AREAS. DO NOT DRIVE YOUR
VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3155 8142 3173 8149 3178 8128 3175 8125
3177 8125 3173 8115 3171 8116 3171 8114
3162 8113 3156 8118 3152 8118 3145 8122
3143 8123
TIME...MOT...LOC 2208Z 321DEG 10KT 3170 8135The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 12, 2:59 PM EDT | Special Weather Statement | CHS | Liberty | 31 min |
| Aug 12, 5:37 PM EDT | Special Weather Statement | CHS | Liberty | 23 min |
| Aug 12, 6:08 PM EDT | Special Weather Statement | CHS | McIntosh | 52 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.